7 doctors weighed in:
Have been taking Lexapro (escitalopram) daily (~1 year), but last 2 mos feeling drowsy/lethargic. Related?
7 doctors weighed in

Dr. Robert Kwok
Pediatrics
3 doctors agree
In brief: Doctor can evaluate
A person on a drug for 10 months at the same dose, and then starts to have drowsiness that persists, should see the doctor for re-evaluation.
Maybe the medicine has gradually affected the person's blood count or chemistry. Maybe the patient began a new medicine, supplement, diet, etc... Depression comes and goes; maybe different dosing is needed. Maybe symptoms have nothing to do with the lexapro (escitalopram).

In brief: Doctor can evaluate
A person on a drug for 10 months at the same dose, and then starts to have drowsiness that persists, should see the doctor for re-evaluation.
Maybe the medicine has gradually affected the person's blood count or chemistry. Maybe the patient began a new medicine, supplement, diet, etc... Depression comes and goes; maybe different dosing is needed. Maybe symptoms have nothing to do with the lexapro (escitalopram).
Dr. Robert Kwok
Dr. Robert Kwok
Thank
1 comment
Dr. Donald Hazlett
My experience with lexapro is that it can, unlike most of the other serotonergic antidepressants, cause tiredness - even at a later date in the course of treatment. Sometimes asking them to try it at night fixes it without having to change or adjust the lexapro dosage and use.
Dr. Douglas Bey
Psychiatry
2 doctors agree
In brief: Could be
May not be related but there is an "a motivational syndrome" that sometimes occurs after prolonged use of ssris.

In brief: Could be
May not be related but there is an "a motivational syndrome" that sometimes occurs after prolonged use of ssris.
Dr. Douglas Bey
Dr. Douglas Bey
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors